Alert archive / New York / Small Craft Advisories in 2015

Small Craft Advisory 12, NWS Buffalo, NY

February 5, 2015

NWS Buffalo, NY issued this small craft advisory at Feb 5, 2015, 3:42 PM EST. It took effect at Feb 6, 2015, 1:00 AM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2015, 3:42 PM EST (20:42 UTC)
In effect from
Feb 6, 2015, 1:00 AM EST
Expired
Feb 6, 2015, 11:44 PM EST
In force
23 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

768 
WHUS71 KBUF 052042
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
342 PM EST THU FEB 5 2015

LOZ042-060445-
/O.NEW.KBUF.SC.Y.0012.150206T0600Z-150207T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
342 PM EST THU FEB 5 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 1 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM FRIDAY TO 1 AM EST
SATURDAY. 

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-060445-
/O.NEW.KBUF.SC.Y.0012.150206T0900Z-150207T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
342 PM EST THU FEB 5 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 1 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 1 AM EST
SATURDAY. 

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

THOMAS/CHURCH
7 follow-up statements
271 
WHUS71 KBUF 060234
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
934 PM EST THU FEB 5 2015

LOZ042-061045-
/O.CON.KBUF.SC.Y.0012.150206T0600Z-150207T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
934 PM EST THU FEB 5 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM FRIDAY TO
1 AM EST SATURDAY...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-061045-
/O.CON.KBUF.SC.Y.0012.150206T0900Z-150207T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
934 PM EST THU FEB 5 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO
1 AM EST SATURDAY...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
301 
WHUS71 KBUF 060547
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1247 AM EST FRI FEB 6 2015

LOZ042-061400-
/O.CON.KBUF.SC.Y.0012.150206T0600Z-150207T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1247 AM EST FRI FEB 6 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-061400-
/O.CON.KBUF.SC.Y.0012.150206T0900Z-150207T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1247 AM EST FRI FEB 6 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS
MORNING TO 1 AM EST SATURDAY...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
235 
WHUS71 KBUF 060913
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
413 AM EST FRI FEB 6 2015

LOZ042-061700-
/O.CON.KBUF.SC.Y.0012.000000T0000Z-150207T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
413 AM EST FRI FEB 6 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

* WINDS...SOUTHWEST TO 30 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-061700-
/O.CON.KBUF.SC.Y.0012.000000T0000Z-150207T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
413 AM EST FRI FEB 6 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
831 
WHUS71 KBUF 061157
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
657 AM EST FRI FEB 6 2015

LOZ042-062000-
/O.CON.KBUF.SC.Y.0012.000000T0000Z-150207T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
657 AM EST FRI FEB 6 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-062000-
/O.CON.KBUF.SC.Y.0012.000000T0000Z-150207T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
657 AM EST FRI FEB 6 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
197 
WHUS71 KBUF 062036
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
336 PM EST FRI FEB 6 2015

LOZ042-070445-
/O.CON.KBUF.SC.Y.0012.000000T0000Z-150207T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
336 PM EST FRI FEB 6 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-070445-
/O.CON.KBUF.SC.Y.0012.000000T0000Z-150207T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
336 PM EST FRI FEB 6 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

* WINDS...WEST 15 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
956 
WHUS71 KBUF 070313
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1013 PM EST FRI FEB 6 2015

LOZ042-070415-
/O.CAN.KBUF.SC.Y.0012.000000T0000Z-150207T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1013 PM EST FRI FEB 6 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

LOZ043-044-070600-
/O.CON.KBUF.SC.Y.0012.000000T0000Z-150207T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1013 PM EST FRI FEB 6 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SMITH
664 
WHUS71 KBUF 070444
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1144 PM EST FRI FEB 6 2015

LOZ043-044-070545-
/O.CAN.KBUF.SC.Y.0012.000000T0000Z-150207T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1144 PM EST FRI FEB 6 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

SMITH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 5, 3:40 PM EST, 2 minutes earlier.

Area forecast discussion, Feb 5, 3:40 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
340 PM EST THU FEB 5 2015

.SYNOPSIS...
A FRIGID AIRMASS WILL REMAIN ACROSS THE REGION TONIGHT SUPPLYING THE
REGION WITH A COLD WIND THROUGH THE NIGHT. LAKE EFFECT SNOWS WILL
SHIFT FROM THE SOUTHERN SHORELINE OF LAKE ONTARIO THIS EVENING TO
AREAS EAST OF LAKE ONTARIO LATE TONIGHT AND TOMORROW. THOUGH NOT
EXTREME...BELOW NORMAL TEMPERATURES ARE EXPECTED INTO NEXT WEEK WITH
OCCASIONAL PERIODS OF SNOW.

&&

.NEAR TERM /THROUGH FRIDAY/...
THIS AFTERNOON REGIONAL RADARS AND SURFACE OBSERVATIONS DISPLAY
LIGHT MULTIBANDED LAKE EFFECT SNOW SHOWERS FLYING SOUTH OF LAKE
ONTARIO. SOME EMBEDDED HEAVIER...BUT NARROW...BANDS WITHIN THIS
ACTIVITY MAY BRING REDUCED VISIBILITIES AND A QUICK COATING OF
SNOW...BUT OVERALL DO NOT ANTICIPATE ENOUGH WIDESPREAD SNOW
ACCUMULATION TO WARRANT THE MAINTAINING OF THE CURRENT LAKE EFFECT
SNOW ADVISORY. THUS WE WILL END THE LAKE EFFECT SNOW ADVISORY WITH
THIS PACKAGE.

AS HIGH PRESSURE EXPANDS FROM THE OHIO VALLEY TO THE SOUTHEAST
TONIGHT OUR WINDS WILL BACK AROUND TO WESTERLY AND THEN
SOUTHWESTERLY. THIS WILL SHIFT THE LAKE EFFECT SNOWS FROM THE
SOUTHEASTERN SHORELINE OF LAKE ONTARIO TO AREAS EAST OF THE LAKE
THROUGH THE NIGHT. WITH THE FLOW NOW ALONG THE LONG FETCH OF LAKE
ONTARIO A BRIEF UPTICK IN THE LAKE SNOWS INTENSITIES SHOULD
OCCUR...BUT SIMILAR TO THE SOUTHERN LAKE ONTARIO
SHORELINE...OVERNIGHT ACCUMULATIONS SHOULD BE LIMITED TO A COUPLE OF
INCHES.

OUTSIDE THE LAKE EFFECT SNOWS TONIGHT IT SHOULD REMAIN DRY...BUT
VERY COLD TONIGHT. THOUGH TEMPERATURES ALOFT AT 850 HPA WILL MODERATE
SOME...FROM -22C TO AROUND -14 TO -18C BY TOMORROW MORNING A FRIGID
NIGHT WILL BE ON TAP OVER THIS DEEP SNOWPACK. OVERNIGHT LOWS WILL DROP TO
THE LOW SINGLE DIGITS...BELOW ZERO AWAY FROM THE LAKE PLAINS AND
INTO THE NEGATIVE TEENS EAST OF LAKE ONTARIO. AS SOUTHWEST WINDS
INCREASE LATE TONIGHT BEHIND THE SURFACE RIDGE AXIS...WIND CHILLS
WILL DROP TO -15 TO -25F AND CONTINUE THE WIND CHILL ADVISORIES.

FRIDAY AN AREA OF LOW PRESSURE WILL ADVANCE FROM JAMES BAY TO
CENTRAL QUEBEC. SOUTH OF THIS FEATURE WE WILL HAVE MODEST ISENTROPIC
LIFT ACROSS LAKE ONTARIO...AND TO A LESSER EXTENT TOWARDS THE STATE
LINE. THIS LIFT WILL BRING CHANCES FOR LIGHT SNOW WITH THE HIGHEST
POPS TOWARDS LAKE ONTARIO AND CANADA. IN ADDITION TO THE LIGHT
SYNOPTIC SNOWS...A WESTERLY FLOW OVER LAKE ONTARIO WILL CONTINUE A
LIGHT BAND OF LAKE EFFECT SNOW EAST OF LAKE ONTARIO. A FAIR AMOUNT
OF WIND SHEAR SHOULD PROHIBIT THIS SNOW BAND FROM ORGANIZING INTO A
STRONGER BAND OF SNOW...BUT STILL SEVERAL INCHES OF SNOW ARE LIKELY
TOMORROW FROM THIS FEATURE. GREATEST TOTALS WILL BE ACROSS THE NORTH
COUNTRY...AND ALONG THE WESTERN FACING SLOPES OF THE TUG HILL.

ADDITIONALLY TOMORROW AN INCREASING PRESSURE GRADIENT WILL BRING
GUSTY SOUTHWEST WINDS...ESPECIALLY EAST OF LAKE ERIE. SOUTHWEST
GUSTS...ESPECIALLY EARLY IN THE DAY MAY REACH 30 TO 35 MPH. HIGHS
TOMORROW WILL REACH INTO THE TEENS WITH LOWER 20S ACROSS LOWER
ELEVATIONS.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH MONDAY/...
THE COLD AND OVERALL SNOWY WEATHER PATTERN CONTINUES THROUGH THE
SHORT TERM PERIOD OF THE FORECAST. LAKE EFFECT SNOW EAST OF LAKE
ONTARIO WILL WIND DOWN FRIDAY NIGHT INTO SATURDAY MORNING AS THE
NEXT SYNOPTIC WEATHER SYSTEM APPROACHES. WIDESPREAD GENERAL SNOW IS
EXPECTED TO PERSIST ACROSS MUCH OF THE FORECAST AREA FROM SATURDAY
THROUGH MONDAY...WITH PERHAPS A HEAVIER PERIOD OF SNOWFALL SUNDAY
NIGHT INTO MONDAY MORNING.

BROAD RIDGING ACROSS THE WESTERN CONUS WILL ALLOW FOR NORTHWESTERLY
FLOW ACROSS THE FORECAST AREA TO PERSIST THROUGH THE WEEKEND. THE
NORTHWESTERLY FLOW AND TIGHT TEMPERATURE GRADIENT WILL KEEP A
RELATIVELY STRONG JET IN PLACE ACROSS THE COUNTRY. MODELS CONSENSUS
KEEPS THE STATIONARY FRONT IN PLACE JUST SOUTH OF THE FORECAST
AREA...WITH THE BEST ISENTROPIC / OVERRUNNING ASCENT ON THE POLEWARD
SIDE OF THE FRONT...RIGHT ACROSS THE FORECAST AREA. THIS SETUP WILL
ALLOW FOR A PROLONGED PERIOD OF LIGHT SNOWFALL ACROSS THE FORECAST
AREA SATURDAY THROUGH SUNDAY. WEAK SHORTWAVES RIDING ALONG THE JET
WILL ACT TO FOCUS TIMES OF INCREASED SNOWFALL RATES...LIKELY
SATURDAY MORNING AND AGAIN SATURDAY NIGHT INTO SUNDAY MORNING.
TEMPERATURES DURING THIS TIME WILL BE CLOSER TO FREEZING ACROSS THE
SOUTHERN TIER...TAPERING OFF TO THE TEENS ACROSS THE NORTH
COUNTRY...AWAY FROM THE SURFACE FRONT. THERE IS SOME UNCERTAINTY IN
SNOWFALL AMOUNTS INHERENT WITH WHERE THE SURFACE FRONT SETS UP. IF
FARTHER NORTH THAN EXPECTED...THEN THE SOUTHERN TIER MAY NOT SEE
MUCH SNOWFALL...BUT FARTHER SOUTH MAY GIVE LESS SNOW TO THE NORTHERN
TIER AS THEY WOULD BE TOO FAR INTO THE COLD AIR. WHILE SNOW AMOUNTS
WILL BE FAIRLY LIGHT...THE CONTINUOUS LIGHT SNOW WILL ADD UP OVER
THE COURSE OF THE WEEKEND. WE COULD SEE A COUPLE OF INCHES
SATURDAY...A COUPLE INCHES SATURDAY NIGHT AND A COUPLE INCHES SUNDAY.

BY SUNDAY NIGHT INTO MONDAY...GFS/EC ARE IN VERY GOOD AGREEMENT
ABOUT A STRONGER WAVE THAT COULD BECOME CUTOFF JUST WEST OF THE
FORECAST AREA...AND AN ATTENDANT SURFACE LOW TRACKING ACROSS PA. THE
FORECAST TRACK IS CURRENTLY IN A FAVORABLE LOCATION TO PRODUCE MUCH
STRONGER QG FORCING ACROSS WESTERN AND CENTRAL NEW YORK AS THE
SURFACE LOW DEEPENS. MUCH OF THE FORECAST AREA...COULD PICK UP 4 TO
7 INCHES OR MORE SUNDAY NIGHT INTO MONDAY MORNING. THESE AMOUNTS
LARGELY HINGE ON THE CURRENT TRACK OF THE LOW HOLDING COURSE...AND
WILL LIKELY NEED HEADLINES ONCE FORECAST CONFIDENCE INCREASES. FOR
NOW WILL CONTINUE TO ADVERTISE IN THE HWO.

WHILE SNOW AMOUNTS BETWEEN SATURDAY AND MONDAY COULD ADD UP TO A
FOOT OR MORE FOR MANY LOCATIONS...IT IS IMPORTANT TO REMEMBER THAT
THIS SNOWFALL WILL BE SPREAD OUT OVER A THREE DAY PERIOD. THE
PROLONGED LIGHT SNOWFALL SATURDAY AND SUNDAY MAY NOT CAUSE MUCH
IMPACT...AS SNOW REMOVAL SHOULD BE ABLE TO KEEP PACE WITH THE
SNOWFALL. HOWEVER...THE PERIOD WHICH BEARS WATCHING REMAINS SUNDAY
NIGHT INTO MONDAY MORNING. SHOULD THE SYSTEM COME TOGETHER AS MODELS
ARE SUGGESTING...THE MONDAY MORNING COMMUTE COULD BE A TOUGH ONE.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
MID WEEK SHOULD BRING A BRIEF RESPITE FROM THE SNOW AS THE
BAROCLINIC ZONE BREAKS DOWN BEHIND THE MONDAY WEATHER SYSTEM. THE
EXCEPTION WOULD LIKELY BE SOUTH AND EAST OF LAKE ONTARIO WHERE COLD
TEMPERATURES WILL ALLOW FOR SOME LAKE EFFECT SNOW SHOWERS TO
CONTINUE.

BY LATE WEEK...MODEL CONESUS IS IN VERY GOOD AGREEMENT
THAT THE NORTHEAST WILL REMAIN BELOW NORMAL IN TEMPERATURES WITH
CONTINUED CHANCES FOR SNOWFALL. IN FACT...OPERATIONAL MODELS ARE
WELL SUPPORTED BY THEIR ENSEMBLES THAT BY NEXT FRIDAY...A LARGE
AMPLITUDE RIDGE WILL DEVELOP ACROSS THE WESTERN CONUS...WHICH WOULD
ALLOW A DEEP TROUGH TO DIG INTO THE NORTHEAST. NAEFS STANDARDIZED
ANOMALIES SHOW A TWO STANDARD DEVIATION ABOVE NORMAL RIDGE
STRETCHING ACROSS THE WESTERN CONUS ALL THE WAY NORTH ACROSS CANADA
AT 192 HOURS OUT! THIS PATTERN OPENS UP THE NORTHEAST CONUS TO
ARCTIC AIR INTRUSIONS...WHICH THE MODELS ARE DEPICTING. THESE
IMPRESSIVE SIGNALS IN THE ENSEMBLES ALL POINT TO WELL BELOW NORMAL
TEMPERATURES FOR THE FORECAST AREA BY NEXT WEEKEND. SNOW CHANCES ARE
HARDER TO PIN DOWN AT THIS TIME FRAME...BUT AT THE VERY LEAST...WITH
SUCH COLD TEMPERATURES...LAKE EFFECT SNOWS SOUTH AND EAST OF LAKE
ONTARIO ARE LIKELY.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
A NORTHWEST FLOW OVER THE GREAT LAKES THIS AFTERNOON AT 18Z WILL
MAINTAIN LIGHT...MULTI BANDED SNOW SHOWERS THAT WILL HAVE EMBEDDED
IFR FLIGHT CONDITIONS. THESE POOR FLIGHT CONDITIONS WILL MAINLY
IMPACT THE KROC AIRFIELD TONIGHT...AND THEN WITH BACKING WINDS
POSSIBLY THE KART AIRFIELD LATE TONIGHT. THESE BACKING WINDS MAY
ALSO BRUSH SOME LAKE EFFECT SNOW OFF LAKE HURON ACROSS THE KBUF/KIAG
AIRFIELDS THIS AFTERNOON WITH A BRIEF PERIOD OF MVFR. THIS IS LOW
CONFIDENCE AND TIMING STILL UNCERTAIN SO WILL KEEP THESE TAF SITES
VFR THROUGH OUT.

BACKING WINDS AND WARMING ALOFT WILL END THE LAKE EFFECT SNOW BY
TOMORROW MORNING...ONLY TO BE REPLACED BY SOME PASSING SNOW MIDDAY
ACROSS THE EASTERN LAKE ONTARIO REGION BY A PASSING TROUGH.
OTHERWISE SOUTH OF LAKE ONTARIO A GUSTY SOUTHWEST WIND WILL CONTINUE
THROUGH THE DAY WITH PREDOMINATELY VFR FLIGHT CONDITIONS.

OUTLOOK...
FRIDAY AFTERNOON...IFR/MVFR EAST OF LAKE ONTARIO WHERE SOME SNOW SHOWERS WILL
BE LIKELY...OTHERWISE MAINLY VFR.
FRIDAY NIGHT THROUGH MONDAY...IFR IN LIKELY SNOW.
TUESDAY...MVFR/IFR IN ADDITIONAL CHANCES FOR SNOW SHOWERS SE OF THE
LAKES.

&&

.MARINE...
HIGH PRESSURE WILL EXPAND FROM THE OHIO VALLEY THIS EVENING TOWARDS
THE SOUTHEAST TOMORROW. EXPECT LIGHT WINDS AND WAVES 2-3 FEET ALONG
THE SOUTHERN LAKE ONTARIO SHORELINE.

BY LATE TONIGHT AND AHEAD OF A COLD FRONT APPROACHING FROM THE
WESTERN GREAT LAKES A SOUTHWEST WIND WILL INCREASE...WITH WINDS
REACHING UP TO 30 KNOTS THROUGH THE DAY FRIDAY ON LAKE ONTARIO. THIS
INCREASE IN WIND WILL AGAIN BRING ANOTHER ROUND OF SMALL CRAFT
ADVISORIES...WITH THE SCA STARTING LATE TONIGHT AND THEN CONTINUING
INTO THE OVERNIGHT PERIOD TOMORROW.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY
     FOR NYZ001>008-010>014-019>021-085.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM FRIDAY TO 1 AM EST SATURDAY FOR
         LOZ043-044.
         SMALL CRAFT ADVISORY FROM 1 AM FRIDAY TO 1 AM EST SATURDAY
         FOR LOZ042.

&&

SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...CHURCH
LONG TERM...CHURCH
AVIATION...THOMAS
MARINE...THOMAS
Hazardous weather outlook, Feb 5, 3:35 PM EST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
335 PM EST THU FEB 5 2015

NYZ001>008-010>014-019>021-085-062045-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
335 PM EST THU FEB 5 2015

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

A FRONTAL ZONE WILL STALL OVER THE GREAT LAKES REGION SATURDAY
THROUGH MONDAY. SEVERAL WAVES OF LOW PRESSURE WILL MOVE ALONG THIS
FRONTAL ZONE AND PRODUCE PERIODS OF LIGHT TO MODERATE SNOW DURING
THIS TIME FRAME...WITH THE PERSISTENT NATURE OF THE SNOW ALLOWING
SNOW AMOUNTS TO ADD UP OVER TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-062045-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
335 PM EST THU FEB 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

THOMAS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 3:51 AM ESTWind Chill AdvisoryBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more28 hr

Nearby

Small Craft Advisories in New York, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.